Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What causes eye lid drop and ataxia after a triple bypass surgery?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 1714 Questions
Question
My 64 year old brother had a triple bypass 4 years ago. I recently saw him and he looks awful. His eye lids are extremely drooped, and he seems to have ataxia and seemed uncomfortable even just sitting. I am very worried-both our parents died young of heart disease. I have suggested supplements because I am into that but he is fearful of taking anything and is easily angered if I even bring it up. It's very complicated and I don't see him very often he lives in another state. I am so scared--he is a Ph.D. still working as a college Prof-but I can tell he is going downhill fast. I know there are supplements to help and he is drinking beer and may even smoke for all I know--he has even become very distant from me rarely calls yet I know he loves me--but he is very short--tempered, type A personality. I want to understand the ataxia and heavy eye lids. Please help.
Posted Sat, 16 Aug 2014 in Mental Health
 
 
Answered by Dr. Vishal Garala 17 minutes later
Brief Answer:
it is neuronal abnormality

Detailed Answer:
Hi,

I admire you for positive outlook

Very glad to answer you

I guess you have to go for MRI brain

Because eye lid drop and ataxia is the part of neuronal disturbances

Do he has confusion???


If yes than it is chance of wernickes encephalopathy due to alcohol use

for that vitamin B1 supplement is must

If it is progressive than intravenous injection of thiamine is must followed by oral supplements

mostly 80 % cases it is reversible in early stage

If this presentation is from wernicke than go for it early as possible

MRI will clear all picture if any other abnormality
I guess it is not related to any heart problem or even bypass surgery.

Thank you
hope for the best
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor